Has anyone had problems with seizures?

Discussion in 'Fibromyalgia Main Forum' started by m5shelly, Aug 29, 2006.

  1. m5shelly

    m5shelly New Member

    I, like most of you, have sleep problems. When I get to a limit of massive fatigue, there is a possibility of having an unconcious seizure. I have been prescribed meds for these, but it's weird that I have never had seizures in my life, never been diagnosed with epilespy, and now I get them, but only when I am overtired (and when not taking my meds properly).
    Has anyone else had this issue? Is there hope in avoiding these if I find a doc to properly treat my FM?
  2. Leaknits

    Leaknits New Member

    Goddess be thanked, no, not me. But: I have an e-mail/cfidsfibro buddy in FLA who does and she says the meds for seizures practically knock her as flat as the seizures do.

    It only took one passing mention of the Ketogenic Foodplan, which multi-thousands of people w/epileptic episodes have found STOPS the seizures, to get her to check it out.

    The K F is time-consuming, what with all that weighing and measuring foods but, here comes the good news: My e-friend wrote me recently she has been able to shelve the pills, etc., just keeps them as a "Just In Case" option.

    She was also able to tell her dr he was wrong, in her case any way, when he told her the K F is meant only for, and works only for, CHILDREN.

    Now. About the sleep-with-no-real-rest issue: I've recently jumped on the Melatonin wagon, won't belabor readers with loooong story but the bottom line is the stuff works. I feel better already and haven't been using it very long. Just a suggestion or two, m5...

    Lea.
  3. m5shelly

    m5shelly New Member

    Thank you, you brightened my day. I will check into both your suggestions... the seizure diet and the added sleep approach.

    I will agree with your friend from FL. Those pills really knock me down further. My biggest issue is remembering them. Although my doc told me to only take them before bedtime, because of the extra fatigue, they certainly don't make me sleep better (if I do remember them).
  4. UnicornK

    UnicornK New Member

    Please don't stop the seizure meds without talking to your doc first. You're scaring me!

    Three years ago my 26 year old son decided to stop his meds. One night he had a seizure in his sleep, aspirated on his vomit and died.

    I don't mean to scare you...well, maybe I do, if it makes you be more careful. I miss Tony terribly, and his death was so unnecessary. We don't want to lose you.

    Please let me know you'll talk to your doc first.

    God Bless.
  5. findmind

    findmind New Member

    Hi shelley....

    Do you take any SRRIs?

    I got "clonus" seizures from every one of them, and then from Elavil (a tricyclic), also. Dr. said sometimes it happens.

    Also, if you aren't remembering to take prescribed meds as prescribed, maybe that has a bearing on why you have seizures?

    Maybe if you talk to a pharmacist you could find out more.

    Please be careful with your meds and talk to your dr. about how you take or do not take them, ok?

    I hope you find solutions to this awful problem!

    Many hugs,
    findmind
  6. jole

    jole Member

    I don't have seizures per se, but "seizure activity" for which I take medication. Lights affected me terribly, giving a kalidescope effect to the point that I had to quit driving. I couldn't tell one light from another, and they all just spun together. Doc said it's a type of seizure activity from the FM.

    Stores also freaked me out, not so much anxiety, but the colors, lights, etc.

    With the medication I no longer have that, but still can't drive because of cognitive problems.

    I do agree, never stop medications without tapering off with your doctor's consent. There are dire consequences with quitting "cold turkey" with many medications, especially seizure medications.
  7. Mikie

    Mikie Moderator

    I have had the seizure activity which produced sensory overload, muscle spasms, insomnia, tinnitus, and anxiety/panic attacks. The Klonopin has been a God send for me to diminish these symptoms. Dr. Cheney has an excellent article on Klonopin in our library here. Klonopin is a heavy-hitter med which can produce physical tolerance and dependence, so it's not something to be taken lightly.

    One should talk to one's doc before using melatonin as it is a hormone. Even the store here where it is sold has cautions about taking it. Also, I agree that one should never stop any med without talking to one's doc. This is especially true of seizure meds.

    As far as a diet goes, I find it hard to believe it only helps children. There are tons of ingredients in processed foods which can cause excitement of the nervous system. MSG is only one of them and MSG can hide out under a plethora of other names in ingredient lists. The fewer processed foods we eat, the better.

    Best of luck to you.

    Love, Mikie
  8. m5shelly

    m5shelly New Member

    I am not planning on stopping the meds, I just have difficulting remembering to take them (not unlike other meds I am taking).

    I am so sorry to hear about your son unicornk. I have had a couple of seizure during the day (years ago), when I was really tired, but most of them occur while I am sleeping (or trying to sleep). I have never vomitted during a seizure, and if I have one at night, the only way I know is I wake up even more sore than normal (usually my biceps and fore arms don't hurt), and it's a different kind of pain from the muscles. Also, I normally bite the inside of my lip a little.

    This only happens to me about four times per year. I just wanted to ask the forum here if there are others dealing with seizures brought on by the FM or CFS. The doctors have never given me a reason why I started having seizures in my 20's, and I am wondering if they aren't caused by the FM/CFS, due to the fact that mine are fatigue related.

    I am trying to link the two... it still baffles me that I started having seizures in my 20's, and never before.

    Sorry for the long-winded post.
    [This Message was Edited on 08/30/2006]
    [This Message was Edited on 08/30/2006]
  9. Greenbean7

    Greenbean7 New Member

    Shelly

    Yes, I have seizures. Petit mal, partial and absence seizures.

    What medication are you taking?

    I take Lamictal and after the first couple weeks have had no side effects whatsoever. I know there are a lot of meds out there, but I have had very good luck with this one.

    My seizures are also brought on by fatigue, stress, and different lights and patterns. For instance some TV commericals that switch from picture to picture very fast. Can't watch those!

    Like you, I had never been diagnosed with seizures or epilepsy until they started ruling out other things then FM. Neuro says the FM doesn't cause the seizures and that I have probably been having them for a long time. After we discussed some of the things that I have happen to me, things that I thought everyone had, I realized that I have been having seizures for a very long time.

    Talk to your neuro. He may be able to prescribe something else.

    Hugzz
    Greenbean

    Stop and smell the puppies!
  10. m5shelly

    m5shelly New Member

    I appreciate the input by everyone.

    I am taking Tegratol. It is working fine, with the only side effect being more fatigue. Like I said earlier, I just have to remember to take it. Like my pain meds... I don't remember those either, until I am in bad pain again, then it's like... Oh, I better take a pain pill. Unfortunately, it's not that simple with seizures.
  11. NyroFan

    NyroFan New Member

    m5shelly:

    I go to a rheumatologist and he explained that I had night time seizures while sleeping.

    And I believe overdoing things makes me prone to get the 'fireworks' of seizures.

    Mine was finally diagnosed. It took some time and the right nuerologist.


    nyrofan
  12. NyroFan

    NyroFan New Member

    m5shelly:

    I go to a rheumatologist and he explained that I had night time seizures while sleeping.

    And I believe overdoing things makes me prone to get the 'fireworks' of seizures.

    Mine was finally diagnosed. It took some time and the right nuerologist.


    nyrofan